MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. TRANSCEND STAIR CHAIR W/POWERTRAXX

FERNO-WASHINGTON, INC. TRANSCEND STAIR CHAIR W/POWERTRAXX
Model Number 0731403
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 12/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while transporting a 450 lb patient down an exterior wooden staircase, the chair lost traction and slipped causing the medic crew to use additional force to avoid losing control of the chair.The patient was not injured; however, a medic did allege an injury described as a back sprain and required time off work.It was reported an attempt to remove a thin layer of snow from the stairs prior to transport was made and the temperature was approximately -3 deg celsius.
 
Additional Manufacturer Narrative
An authorized field technician conducted a visual and functional evaluation of the stair chair and could not find anything wrong with the chair and the reported issue could not be duplicated.The reported weather and surface conditions are being attributed to the root cause of the reported incident.
 
Event or Problem Description

Brand Name
TRANSCEND STAIR CHAIR W/POWERTRAXX
Common Device Name
TRANSCEND STAIR CHAIR W/POWERTRAXX
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 wiel way
wilmington OH 45177
Manufacturer (Section G)
FERNO-WASHINGTON, INC.
70 wiel way
wilmington OH 45177
Manufacturer Contact
dawn greene
70 wiel way
wilmington, OH 45177
9372832900
MDR Report Key19215632
Report Number1523574-2024-00021
Device Sequence Number20882495
Product Code FPO
UDI-Device Identifier00190790004064
UDI-Public(01)00190790004064(11)230222
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0731403
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight204 KG